Florida, 2006

Damaging Wind in Florida, August 3, 2006

August 3, 2006 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 3, 3:10 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 3, 3:10 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT THU AUG 3 2006

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...LITTLE CHANGE IN
OVERALL PATTERN THROUGH THE SHORT TERM. BERMUDA SFC HIGH PRESSURE
RIDGE REMAINS OVER COASTAL AREAS OF THE SERN STATES AND THE NORTHERN
AND EAST GULF OF MEXICO. WEAK FRONTAL BOUNDARY IS PROGGED TO DROP
SOUTH INTO THE SERN STATES BY LATE FRIDAY AND LINGER ACROSS THE
REGION THROUGH SATURDAY THEN LIFT BACK SLOWLY NORTHWARD AWAY FROM
THE AREA SUNDAY. AT THE SAME TIME...AN UPPER LEVEL LOW WILL MOVE
WESTARD ACROSS THE GULF. ALL OF THESE FACTORS WILL RESULT IN A
BETTER CHANCE OF MAINLY DIURNAL AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. USED MAVMOS FOR
TEMPERATURE GUIDANCE...WHICH WAS NEAR CLIMO NORMS.
/12

&&

.LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...DIDNT MAKE ANY
SIGNIFCANT CHANGES TO PREVIOUS FCST LONG TERM FCST. DID TWEAK THE
TEMPERATURES AT DESTIN TO MATCH THE 00Z MEX AND REWORKED THE RH, HI,
WCHILL AND TD CHECKS FOR ADJUSTMENTS. OTHERWISE LEFT PREVIOUS
GRIDS/FCST AS WAS.
/12

&&

.MARINE...HIGH PRESSURE OVER THE WESTERN GULF WILL WEAKEN AND SHIFT
EASTWARD THROUGH THIS WEEKEND AS A WEAK FRONT APPROACHES. THE FRONT
WILL APPROACH BY LATE FRIDAY AND STALL ACROSS SOUTHERN ALABAMA. THE
FRONTAL BOUNDARY WILL LIFT BACK TO THE NORTH BY LATE IN THE WEEKEND
AS HIGH PRESSURE BUILDS BACK OVER THE REGION. A UPPER LEVEL LOW
LOCATED JUST EAST OF MIAMI WILL PASS OVER THE COASTAL WATERS LATE
FRIDAY THROUGH SATURDAY. THIS COMBINED WITH AN APPROACHING FRONT
WILL LEAD TO A SLIGHT INCREASE IN WINDS AND SEAS ALONG WITH A BETTER
COVERAGE OF SHOWERS AND THUNDERSTORMS DURING THE FIRST PART OF THE
WEEKEND. T.S CHRIS CONTINUES TO STRUGGLE TO THE EAST OF THE SOUTHERN
BAHAMAS WITH UPPER LEVEL SHEAR...AND IF IT SURVIVES AND DOES MANAGE
TO MAKE IT INTO GULF...THE PRIMARY IMPACTS WILL REMAIN SOUTH OF OUR
MARINE AREA BUT WILL POSSIBLY INCREASE SELY FLOW TO AROUND 10 TO 15
BY MONDAY AND TUESDAY.
/13

&&

.FIRE WEATHER...SURFACE HIGH PRESSURE RIDGE REMAINS OVER COASTAL
SECTIONS THROUGH THE WEEKEND...BUT A WEAK FRONTAL BOUNDARY WILL
DRIFT SOUTH INTO NORTHERN AND CENTRAL SECTIONS OF ALABAMA AND
MISSISSIPPI FRIDAY AND SATURDAY...THEN LIFT BACK NORTHWARD AWAY FROM
THE AREA SUNDAY. WITH THIS...WILL SEE A SLIGHT INCREASE IN MOSTLY
DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...ESPECIALLY
SATURDAY THROUGH MONDAY. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN
WELL ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. NO MAJOR
CONCERNS.
/12
/01

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  93  72  91 /  20  30  30  30
PENSACOLA   76  91  75  88 /  20  30  30  40
DESTIN      80  90  77  89 /  20  30  30  40
EVERGREEN   72  93  73  93 /  20  30  30  40
WAYNESBORO  72  96  74  94 /  20  20  30  40
CAMDEN      75  93  75  97 /  20  30  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 3, 12:30 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT THU AUG 3 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
130 PM CDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW OF
THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. THE
THUNDERSTORMS WILL WEAKEN LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 3, 2:17 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT THU AUG 3 2006

ALZ058-060-032115-
COVINGTON-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA...
317 PM CDT THU AUG 3 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON AND
SOUTHERN CRENSHAW COUNTIES...

AT 315 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF DOZIER...AND MOVING SOUTH AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CLEARVIEW...ROSE HILL...GANTT AND HEATH THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Aug 3, 3:02 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT THU AUG 3 2006

FLZ003-032200-
INLAND SANTA ROSA-
402 PM CDT THU AUG 3 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN SANTA ROSA
COUNTY...

AT 358 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES WEST OF MUNSON...AND WAS NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MUNSON THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Local storm report, Aug 3, 3:13 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ANDALUSIA               31.31N 86.48W
08/03/2006                   COVINGTON          AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

&&

JC
Special weather statement, Aug 3, 3:45 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT THU AUG 3 2006

ALZ059-FLZ003-032245-
ESCAMBIA-INLAND SANTA ROSA-
INCLUDING THE CITIES OF...BREWTON...
445 PM CDT THU AUG 3 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN ESCAMBIA
AND NORTHERN SANTA ROSA COUNTIES...

AT 442 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHEAST OF DIXONVILLE...AND WAS NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DIXONVILLE...ROCK HILL...KEEGO AND EAST BREWTON THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Aug 3, 4:01 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
501 PM CDT THU AUG 3 2006

FLZ001>004-032300-
COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-
INCLUDING THE CITIES OF...PENSACOLA...
501 PM CDT THU AUG 3 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA
ROSA COUNTIES...

AT 459 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER JAY...AND MOVING SOUTH AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JAY...BERRYDALE...CHUMUCKLA AND ALLENTOWN THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Aug 3, 4:23 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
523 PM CDT THU AUG 3 2006

ALZ060-FLZ005-006-032330-
COVINGTON-COASTAL OKALOOSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...CRESTVIEW...
523 PM CDT THU AUG 3 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN COVINGTON
AND NORTHERN OKALOOSA COUNTIES...AND ARE MOVING SOUTHWARD...

AT 520 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 2 MILES NORTHEAST OF SVEA TO 4 MILES NORTHWEST
OF GOOD HOPE...AND MOVING SOUTH AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
SVEA...LAUREL HILL...PEADEN...BLACKMAN...CANNON TOWN...DORCAS AND
BAKER THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.

The radar

The Mobile radar (KMOB), 108 km away, was scanning. The volume nearest the first event began at 23:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
August 3, 5:42 PM CST to 5:44 PM CST
Where
Santa Rosa County, Jay
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
GENERAL PUBLIC
Coordinates
30.950, -87.150

High winds from a thunderstorm blew down several trees and damaged some farm machinery just south of Jay.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530186.